Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 8, 2006, 8:59 PM MST for Pima County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 8:59 PM MST (03:59 UTC)
- Expired
- Aug 8, 2006, 9:45 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 57 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 090403 SVRTWC AZC019-090445- /O.NEW.KTWC.SV.W.0093.060809T0359Z-060809T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 859 PM MST TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF ORO VALLEY * UNTIL 945 PM MST * AT 855 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TO JUST WEST OF SUMMERHAVEN AND EXTENDING DOWN TO SABINO CANYON. MOVEMENT WAS TO THE WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORO VALLEY BY 920 PM MST FAR NORTHWEST TUCSON BY 930 PM EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAIN WITH THIS STORM. LAT...LON 3232 11061 3252 11067 3251 11114 3225 11101 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 090446 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 943 PM MST TUE AUG 8 2006 AZC019-090453- /O.EXP.KTWC.SV.W.0093.000000T0000Z-060809T0445Z/ PIMA AZ- 943 PM MST TUE AUG 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY EXPIRES AT 945 PM MST... AT 945 PM MST...THE THUNDERSTORMS IN NORTHEAST PIMA COUNTY HAD DIMINISHED TO BELOW SEVERE LEVELS. SOME STRONG STORMS REMAINED NEAR ORO VALLEY...NORTHWEST TUCSON...AND MARANA. LOCALLY HEAVY RAINFALL WILL CONTINUE IN SOME LOCATIONS...WITH MODERATE RAINFALL CONTINUING ACROSS MOST OF THE AREA. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MST. LAT...LON 3232 11061 3252 11067 3251 11114 3225 11101 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:12 PM MST, 6 hours 47 minutes earlier.
Area forecast discussion, Aug 8, 2:12 PM MST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST TUE AUG 8 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...UPPER AIR CHARTS THIS MORNING SHOWED UPPER HIGH OVER NORTHERN NEW MEXICO WITH EAST TO SOUTHEAST FLOW ACROSS SOUTHEAST ARIZONA. FURTHER WEST THE FLOW IS SOUTH TO SOUTHWEST WITH UPPER LOW IN SOUTHWEST OREGON. CLOSER LOOK AT WATER VAPOR IMAGERY THIS AFTERNOON SHOWED THAT THERE IS A VERY WEAK DISTURBANCE APPROACHING EL PASO MOVING WEST AROUND 15 MPH. 12Z TUCSON SOUNDING SHOWED BETTER FLOW THAN YESTERDAY WITH EL PASO A SMIDGE STRONGER. GOES PRECIPITABLE WATER IMAGERY THIS MORNING/EARLY THIS AFTERNOON SHOWED VALUES APPROACHING 2 INCHES IN THE LOWER DESERTS WHILE A WEDGE OF DRIER WITH VALUES DOWN NEAR AN INCH IN FAR SE AZ/SW NM. HOWEVER THIS WEDGE HAS BEEN DECREASING AS HIGH VALUES ASSOCIATED WITH AFOREMENTIONED DISTURBANCE CLOSING IN ON EL PASO. SO FAR THIS HAVE BEEN WORKING OUT AS WHAT WAS SAID IN THE MORNING DISCUSSION. THE FOCUS THIS AFTERNOON/EVENING WILL BE WEST OF TUCSON WHERE HEAVY RAIN WILL BE THE ISSUE. THE DRIER AIR EAST OF TUCSON HAS INHIBITED DEEPER CONVECTION THIS AFTERNOON. THIS PUT TUCSON RIGHT IN THE MIDDLE WHERE ONLY ISOLATED ACTIVITY COULD HAPPEN OR IT IS A BIT MORE WIDESPREAD. THE DISTURBANCE NEAR EL PASO WILL MOVE INTO THE AREA OVERNIGHT AND MAY HAVE ENOUGH LIFT TO KEEP ISOLATED ACTIVITY GOING. OVERNIGHT LOW TEMPERATURES WILL AGAIN BE WARM. NOT MUCH WILL CHANGE OVER THE NEXT SEVEN DAYS WITH UPPER HIGH OVER THE SOUTHERN PLAINS AND MEAN UPPER TROF OVER THE PACIFIC NW. THUS EXPECT THE WEATHER TO REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 8, 8:54 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
854 PM MST TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL PATAGONIA 31.54N 110.75W
08/08/2006 E1.75 INCH SANTA CRUZ AZ COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN PATAGONIA. TIME OF HAIL
ESTIMATED.
0730 PM TSTM WND DMG 8 WSW TUCSON 32.16N 111.03W
08/08/2006 PIMA AZ TRAINED SPOTTER
TREES UPROOTED AT COUNTRY CLUB AND VALENCIA.
0735 PM HAIL 21 E GREEN VALLEY 31.89N 110.65W
08/08/2006 E0.75 INCH PIMA AZ TRAINED SPOTTER
3/4 INCH HAIL REPORTED.
0800 PM FLASH FLOOD TUCSON 32.20N 110.89W
08/08/2006 PIMA AZ NWS EMPLOYEE
STREET FLOODING AT 6TH AND PARK AVENUE.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 8, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 46 min |
| Aug 8, 6:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 63 min |
| Aug 8, 6:32 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Aug 8, 7:01 PM MST | Dust Storm Warning | TWC | 86 min | |
| Aug 8, 7:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 95 min |
| Aug 8, 7:59 PM MST | Flash Flood Warning | TWC | Santa Cruz | 61 min |
| Aug 8, 8:20 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 25 min |
| Aug 8, 9:15 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Aug 9, 3:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Aug 9, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Aug 9, 4:54 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.